Skip to Content

Join the 'Clonidine ER' group to help and get support from people like you.

Clonidine ER News

Small Number of Drugs Behind Kids' Accidental Poisonings: CDC

Posted 15 Sep 2014 by Drugs.com

MONDAY, Sept. 15, 2014 – A relatively small number of medications are responsible for sending thousands of young children to the hospital for accidental ingestion, a U.S. government study finds. Each year between 2007 and 2011, about 9,500 U.S. children younger than 6 years were hospitalized after getting a hold of family members' medication, according to the U.S. Centers for Disease Control and Prevention. "Three-quarters of those children were just 1 or 2 years old," said Dr. Daniel Budnitz, director of the CDC's medication safety program. That's important information for parents, he said, since it shows which youngsters are most at risk of accidental drug ingestion. The findings, published online Sept. 15 in Pediatrics, also pinpoint the drugs most often behind young children's hospitalizations. Among the top culprits were narcotic (opioid) painkillers – such as Oxycontin, Percocet ... Read more

Related support groups: Xanax, Suboxone, Oxycodone, Hydrocodone, Methadone, Percocet, Tramadol, OxyContin, Klonopin, Vicodin, Norco, Fentanyl, Clonazepam, Morphine, Ativan, Valium, Codeine, Lortab, Opana, Lorazepam

Ask a Question

Further Information

Related Condition Support Groups

High Blood Pressure, Hypertension

Clonidine ER Patient Information at Drugs.com